Tennessee, 2005

Hail and Damaging Wind in Tennessee, July 3, 2005

July 3, 2005 · NWS OHX · 2 events in 2 counties and zones

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 3, 8:00 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 3, 8:00 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
900 AM CDT SUN JUL 3 2005

.DISCUSSION...
SURFACE ANALYSIS/SOUNDING SHOWS VERY LITTLE HAS CHANGED FROM
YESTERDAY. DEWPOINT GRADIENT FROM NW TO SE WITH HIER DEWPOINTS SE.
SOUNDING AT BNA STILL FAIRLY UNSTABLE...WITH KI OF 35...SHOWALTER
0...LI -3...TT 47...AND CAPE 1434. MAY BE A ROGUE TSTM OR 2 W OF
PLATEAU AGAIN TODAY. MAY HAVE TO UP POPS PLATEAU TO BE MORE IN LINE
WITH MRX.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jul 3, 4:30 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUL 3 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY
FROM MONDAY THROUGH SATURDAY, THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.

ROSE

The radar

The Northeast Alabama radar (KHTX), 110 km away, was scanning. The volume nearest the first event began at 17:45 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Van Buren

When
July 3, 11:45 AM CST
Where
Van Buren County, 2 mi NE of Spencer
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.767, -85.433

Thunderstorm Wind, Coffee

When
July 3, 12:50 PM CST
Where
Coffee County, Manchester
Measured
65 kt (75 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.483, -86.083

A barn had 30% of its tin roof peeled back. One structural wall collapsed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463739, 5463740.